Metronidazole Antibiotic and Tinnitus

Discussion in 'Support' started by Fish, Mar 30, 2015.

    1. Fish
      Balanced

      Fish Member Benefactor

      Location:
      Poland
      Tinnitus Since:
      July 2012
      Hello people, how are you! ;)

      If anyone happens to remember me, I am glad to say I am doing very well and tinnitus is now a bad dream from the past. However, I will probably always remain cautious...

      I've been prescribed amoxicilline + metronidazole to tackle helicobacter pylori. Now I know that amoxicilline is safe because I used it already before. But metronidazole, I am really not sure about it. Leaflet doesn't list tinnitus as a side effect, on the internet there isn't much about it either but a source or two mention risk of ototoxicity. It appeared on Calin's list of ototoxic drugs. Not very obvious but a little warning sign to me.

      I somewhat need to take this antibiotic but on the other hand I'd rather just stop treatment than go through hell with T again. I dealt with helicobacter for years and it's nowhere as bad as tinnitus is.

      Please, if you took this antibiotic in the past or you know someone who did, could you give some feedback? How did you react to it? Did it make tinnitus worse? Is there anything to protect ears during ototoxic treatment? Any help is greatly appreciated :notworthy:

      Fish
       
      • Hug Hug x 1
      • Winner Winner x 1
    2. Karen
      Talkative

      Karen Manager Staff Benefactor Ambassador Hall of Fame

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, Fish! Welcome back!

      I haven't taken metronidazole myself, but I did find an article about it, which says that it is rarely ototoxic.
      http://www.dizziness-and-balance.com/disorders/bilat/ototoxins.html

      Hopefully, someone who has taken this medication will respond soon.

      I am glad to hear that your tinnitus is mostly a thing of the past. That is great news!
       
      • Agree Agree x 2
      • Hug Hug x 1
    3. AUTHOR
      AUTHOR
      Fish
      Balanced

      Fish Member Benefactor

      Location:
      Poland
      Tinnitus Since:
      July 2012
      Alright, I thought a lot about this over the last days and it isn't an easy decision for me, but since metronidazole doesn't seem to be as infamously ototoxic as other things I tried before, I decided that I'm going to take it for 10 days starting tomorrow.

      In the name of science. I will report back what happens.

      Also, if somebody had bad experience with metronidazole and just found this thread, this is a good time to stop me :eek:
       
    4. japongus

      japongus Member

      Tinnitus Since:
      1998

      Did it affect your tinnitus in the end?

      Online reports about it are mixed.
       
    5. Rust
      Fine

      Rust Member

      Tinnitus Since:
      (2008 initially) 2015 as I know it today
      Cause of Tinnitus:
      Initially stress, but noise exposure made it worse
      How did it go with the metronidazole? I have taken it and feel it has made things worse for my tinnitus. I really hope it improves
       
    6. Zok

      Zok Member

      Tinnitus Since:
      not sure, likely 10+years
      Cause of Tinnitus:
      don't know maybe loud sounds
      Did it affected your tininus? It seems that I have to take the same treatment.
       
    7. AUTHOR
      AUTHOR
      Fish
      Balanced

      Fish Member Benefactor

      Location:
      Poland
      Tinnitus Since:
      July 2012
      I promised to give an update and I didn't - my apologies!

      I know this is an old post and old news, but for future reference if anyone visits this thread:

      I took metronidazole combined with amoxicilline for two weeks. It did not affect my tinnitus.
       
      • Like Like x 1
      • Agree Agree x 1
    8. Ed209

      Ed209 Member Podcast Patron Benefactor Ambassador Hall of Fame

      Tinnitus Since:
      07/2015
      Incidentally, I've just come off a course of IV metronidazole, amoxicillin and flucloxicillin. Followed by an oral course of Clindamycin, flucloxocillin and co-amoxiclav. My oral dosage was 950g, four times a day, split between Clindamycin and flucloxicillin. The IV dose of the others was much higher, and I can also say metronidazole had no affect on my tinnitus. Neither did the other anti-biotics.
       
      • Informative Informative x 1
    9. Jonathan951

      Jonathan951 Member

      Tinnitus Since:
      2010
      Cause of Tinnitus:
      Drummer all my life, but also in the family
      Hi everyone....I Have suffered with severe tinnitus for about ten years. I am 67 yrs old, and know that the cause was probably due to my being a drummer since I was young, but it only started in my late 50’s. A high pitch signal sound, particularly on the right side.
      I also found out that my late father had it....so maybe the drumming wasn’t the problem..
      Anyway I know 2 things.....higher stress levels increase the volume of the signal,and now I can tell that a course of amoxicillin has also increased the volume. I am on my 3rd day of 3 a day for a chest infection, and last night for no apparent reason the signal suddenly exploded in my head.....it is overwhelming.
      I wish there was something I could do....it’s driving me crazy.
       
    10. PrincessZelda
      Anime

      PrincessZelda Member

      Location:
      United States
      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      2 weeks on BuSpar
      Is this from after taking Metronidazole?
       

Share This Page

Loading...